MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25W
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: chief perfusionist.G4: pma/510(k): k130520.The actual device is not available for return: therefore, an evaluation of the actual device was unable to be conducted.The manufacturing record and the shipping inspection record of the actual sample no anomaly was found.Past complaint file of the involved product code and lot number one similar issue was reported from the same facility.Manufacturing date: april 19, 2024.Cause of occurrence/conclusion: as a possible cause of occurrence, from our past experience, the following factors were inferred: however, since the actual sample could not be investigated, it was not possible to clarify the cause of the reported plasma leak.The blood properties changed due to some factor, leading to the production of a substance with surface-active properties.This could have disrupted the relationship between the surface tension of the blood and the gas maintained in the micropores of the fiber.As a result, the fiber became hydrophilic, leading to plasma leakage.Relevant ifu reference: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx25 oxygenator and reservoir." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the oxygenator had a plasma-leakage (fiber breakage).The procedure outcome was not reported.The patient was not harmed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the additional information received in section b5.Based on the results of the investigation, the cause of the occurrence could not be determined because the actual sample could not be examined.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Additional information was received on 30oct2024: the customer was complaining of fiber breakages, which would cause a blood leakage as a result and no plasma leakage.The development of plasma leakage is based on other causes, e.G.Blood plasma is able to penetrate the fiber wall.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20642108
Report Number9681834-2024-00195
Device Sequence Number20709512
Product Code DTZ
UDI-Device Identifier04987350701084
UDI-Public(01)04987350701084(17)270331(10)240419
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25W
Device Catalogue NumberCX*FX25W
Device Lot Number240419
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown